You are in: Submissions > Select institution > University of East Anglia > UOA 20 - Pure Mathematics > RA1, RA2 and RA5c

University of East Anglia

UOA 20 - Pure Mathematics

RA1, RA2 and RA5c: Staff and output details and Category C staff circumstances

 

Camina, AR - Category : C

RA5c - Category C staff circumstances:

Professor Alan Camina has held the position of Honorary Professor in the School of Mathematics since his retirement from UEA in September 2001. He has office space in the School, regularly attends research seminars, and continues to give the School as his address on research publications.There are two main themes to Camina's research plans, both of which are part of long-term programmes. The first is the classification of finite linear spaces and the groups which can act on them as line-transitive automorphism groups. Recently, with A. Zalesski and N Gill (Cambridge), he has shown that if an almost simple groups acts in this way then its rank has to be 'small'. However there is a lot of work to close the gap between the known examples and 'small'. The other theme is the relation between the structure of a finite group and the sizes of the conjugacy classes. Jointly with R. Camina (Cambridge) it has been shown that the possibilities for such groups if the common divisor graph is without triangles is very restricted. One difficult but interesting problem would be to see whether solubility could be recognised from such data (it is known that nilpotency cannot be).  

RA2 - Research outputs:

Number of outputs: 4

Output number: 1 of 4

Title

Recognising nilpotent groups

Output type: Journal article
Journal title: Journal of Algebra
Month/year of publication: June 2006
Pagination: 16-24
Volume: 300 (1)
ISSN: 00218693
DOI: 10.1016/j.jalgebra.2005.10.014 ?
Co-authors: Camina, R.D.

Output number: 2 of 4

Title

Alternating Groups Acting on Finite Linear Spaces

Output type: Journal article
Journal title: Proceedings of the London Mathematical Society
Month/year of publication: July 2003
Pagination: 29-53
Volume: 87 (1)
ISSN: 00246115
DOI: 10.1112/S0024611503014060 ?
Co-authors: Neumann, P.M., Praeger, C.E.

Output number: 3 of 4

Title

Pro-p groups of finite width

Output type: Journal article
Journal title: Communications in Algebra
Month/year of publication: March 2001
Pagination: 1583-1593
Volume: 29 (4)
ISSN: 00927872
DOI: 10.1081/AGB-100002119 ?
Co-authors: Camina, R.D.

Output number: 4 of 4

Title

Line-transitive, point quasiprimitive automorphism groups of finite linear spaces are affine or almost simple

Output type: Journal article
Journal title: Aequationes Mathematicae
Month/year of publication: May 2001
Pagination: 221-232
Volume: 61 (3)
ISSN: 00019054
DOI: 10.1007/s000100050174 ?
Co-authors: Praeger, C.E.